MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; FOCUSED FORCE PTA BALLOON
Model Number US14150515
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the guidewire was allegedly stuck and difficult to remove.The balloon and the guidewire were removed as one unit.It was further reported that the hub of the catheter was broken.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one photo was reviewed.The catheter hub was noted to dislodge and was not seated in the correct position.No other anomalies are noted from the provided photo.One ultrascore 014 pta dilatation catheter was noted to be loaded onto an unknown guide wire and was returned for evaluation.The catheter hub was noted to be dislodged from its original location, the strain relief was noted to be twisted, and the scoring wire was noted to be intertwined with the catheter.Bunching was also noted at the distal tip of the balloon.No other specific anomalies were noted during the visual evaluation.During the functional testing, the loaded guide wire was attempted to be removed from the catheter, but it was unsuccessful due to the condition of the device.No further testing was performed.Therefore, the investigation remains inconclusive for the reported unable to cross lesion as the condition of use couldn¿t be replicated in laboratory conditions.Based on the photo review, the reported guide wire removal failure from the catheter couldn¿t be observed.During the sample analysis, the loaded guide wire attempted to be removed from the catheter, but it was unsuccessful during the functional evaluation.Therefore, the investigation was confirmed for the reported guide wire removal failure.During the visual evaluation of the returned device and submitted photo for review, the investigation can be confirmed for the reported catheter hub dislodgment as this anomaly can be observed.A definitive root cause for the reported unable to cross lesion, reported guide wire removal failure from the catheter and reported catheter hub dislodgment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 04/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the guidewire was allegedly unable to cross the lesion and was stuck upon removal.Reportedly, the balloon and the guidewire were removed as one unit.It was further reported that the hub of the catheter was broken.There was no reported patient injury.

Brand Name
ULTRAVERSE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15468591
Report Number2020394-2022-00754
Device Sequence Number3050827
Product Code PNO
UDI-Device Identifier00801741113970
UDI-Public(01)00801741113970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150515
Device Catalogue NumberUS14150515
Device Lot NumberGFGR0611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown